Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 84, NWS Kansas City, MO

May 25, 2008Atchison County, Nodaway County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2008, 8:42 PM CDT for Atchison County, Nodaway County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2008, 8:42 PM CDT (01:42 UTC)
Expired
May 25, 2008, 9:30 PM CDT
In force
48 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Atchison County, MO, Nodaway County, MO

The radar

The Omaha radar (KOAX), 155 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
2817 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 260142
SVREAX
MOC005-147-260230-
/O.NEW.KEAX.SV.W.0084.080526T0142Z-080526T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ATCHISON COUNTY IN NORTHWEST MISSOURI
  NORTHERN NODAWAY COUNTY IN NORTHWEST MISSOURI

* UNTIL 930 PM CDT

* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS   
  WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 11 MILES 
  NORTHWEST OF BURLINGTON JUNCTION TO 6 MILES EAST OF FAIRFAX...AND 
  MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BURLINGTON JUNCTION BY 905 PM CDT.
  HOPKINS BY 925 PM CDT.
  MARYVILLE BY 930 PM CDT.

THE TOWNS OF ELMO...QUITMAN...CLEARMONT AND PICKERING ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 4 AM. 
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH 
NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4058 9466 4029 9462 4031 9537 4059 9523
TIME...MOT...LOC 0142Z 264DEG 21KT 4059 9513 4037 9526

$$

BOOKBINDER
4 follow-up statements
000 
WWUS53 KEAX 260155
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
854 PM CDT SUN MAY 25 2008

MOC005-260204-
/O.CAN.KEAX.SV.W.0084.000000T0000Z-080526T0230Z/
ATCHISON MO-
854 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATCHISON COUNTY IS
CANCELLED...

AT 852 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

ADDITIONAL SEVERE WEATHER IS NOT EXPECTED OVERNIGHT.

LAT...LON 4058 9466 4029 9462 4033 9518 4034 9519
      4058 9511
TIME...MOT...LOC 0154Z 266DEG 31KT 4060 9494 4038 9508

$$

MOC147-260230-
/O.CON.KEAX.SV.W.0084.000000T0000Z-080526T0230Z/
NODAWAY MO-
854 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
NODAWAY COUNTY UNTIL 930 PM CDT...

AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF HOPKINS
TO BURLINGTON JUNCTION...MOVING EAST AT 35 MPH. 

STORM SPOTTERS HAVE REPORTED WIND GUSTS TO 40 MPH THUS FAR WITHIN 
THIS LINE...AND THE CLARINDA IOWA AIRPORT RECENTLY MEASURED A 46 MPH 
WIND GUST. SOME ADDITIONAL STRENGTHENING IS EXPECTED.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MARYVILLE AND HOPKINS BY 910 PM CDT.
  RAVENWOOD BY 930 PM CDT.

THE TOWN OF PICKERING IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 4058 9466 4029 9462 4033 9518 4034 9519
      4058 9511
TIME...MOT...LOC 0154Z 266DEG 31KT 4060 9494 4038 9508

$$

BOOKBINDER
000 
WWUS53 KEAX 260206
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
906 PM CDT SUN MAY 25 2008

MOC147-260230-
/O.CON.KEAX.SV.W.0084.000000T0000Z-080526T0230Z/
NODAWAY MO-
906 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
NODAWAY COUNTY UNTIL 930 PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HOPKINS TO MARYVILLE...
MOVING EAST AT 45 MPH.

THE MOST DANGEROUS PART OF THIS STORM WILL TRACK ACROSS FAR NORTHERN 
NODAWAY COUNTY NEAR HOPKINS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 4058 9466 4046 9464 4046 9465 4045 9464
      4036 9464 4029 9462 4032 9498 4058 9497
TIME...MOT...LOC 0206Z 271DEG 40KT 4056 9479 4032 9484

$$

BOOKBINDER
000 
WWUS53 KEAX 260218
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
916 PM CDT SUN MAY 25 2008

MOC147-260230-
/O.CON.KEAX.SV.W.0084.000000T0000Z-080526T0230Z/
NODAWAY MO-
916 PM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
NODAWAY COUNTY UNTIL 930 PM CDT...

AT 914 PM CDT...DOPPLER RADAR INDICATED A BROKEN LINE OF 
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST 
OF HOPKINS TO RAVENWOOD...MOVING EAST AT 45 MPH.

THIS LINE HAS SHOWN A GRADUAL WEAKENING TREND AND RECENT REPORTS 
INDICATE WIND GUSTS ONLY AROUND 40 TO 45 MPH. 

THIS LINE OF THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF 
NORTHEASTERN NODAWAY COUNTY...INCLUDING PARNELL AND RAVENWOOD.

LAT...LON 4046 9464 4046 9465 4045 9464 4036 9464
      4029 9462 4030 9482 4032 9483 4058 9477
      4058 9466
TIME...MOT...LOC 0216Z 271DEG 40KT 4056 9464 4032 9469

$$

BOOKBINDER
000 
WWUS53 KEAX 260225
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
925 PM CDT SUN MAY 25 2008

MOC147-260235-
/O.EXP.KEAX.SV.W.0084.000000T0000Z-080526T0230Z/
NODAWAY MO-
925 PM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NODAWAY COUNTY
WILL EXPIRE AT 930 PM CDT...

AT 924 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED EAST INTO WORTH 
COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED 
TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4046 9464 4046 9465 4045 9464 4036 9464
      4029 9462 4030 9482 4032 9483 4058 9477
      4058 9466
TIME...MOT...LOC 0225Z 271DEG 40KT 4056 9451 4032 9456

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:52 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 25, 6:52 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
652 PM CDT SUN MAY 25 2008

...UPDATED AVIATION DISCUSSION...

...MESOSCALE DISCUSSION...

RECENT VISIBLE SATELLITE TRENDS SHOW A LARGE AREA OF SUBSIDENCE AND
CLEAR SKIES SPREADING NORTHEASTWARD FROM SOUTHEAST KANSAS INTO MUCH
OF WESTERN AND CENTRAL MISSOURI. THIS WARM/DRY LAYER ALOFT WAS FIRST
NOTED EARLY THIS MORNING BY A SERIES OF HEAT BURSTS FROM NRN OK INTO
ERN KS...AND CONTINUES TO SPREAD NORTHEAST AS WELL HANDLED BY RUC
OBJECTIVE ANALYSIS DATA.

WITH THAT SAID...WE ARE PRESENTLY SITUATED IN A RING OF
FIRE...SURROUNDED BY A LARGE HP SUPERCELL OVER ERN MO ALONG OLD MCS
BOUNDARY...ONGOING CLUSTERS OVER THE OZARKS ALONG REMNANT MCV
CIRCULATION...AND AN EXPANDING MCS ACROSS CENTRAL KANSAS ALONG THE
EFFECTIVE COLD FRONT.

IN THE VERY NEAR TERM...THERE IS AN OUTSIDE CHANCE THAT ROGUE
CONVECTION COULD FIRE WITHIN THE CU FIELD OVER THE FAR NRN MO
COUNTIES...AND COMBINATION OF EXTREME INSTABILITY AND STRONG DEEP
LAYER SHEAR WOULD SUPPORT A RAPID SUPERCELL EVOLUTION WITH A FAIRLY
STOUT NORTHWARD STORM MOTION INTO SRN IOWA. A SECOND AREA OF
ELEVATED CONVECTION MAY OVERTOP THE OUTFLOW BOUNDARY SPAWNED OVER
RANDOLPH/MACON/ADAIR COUNTIES FROM ONGOING HP SUPERCELL IN ERN MO.

MORE LIKELY HOWEVER...WE WILL BE FORCED TO WAIT FOR KANSAS ACTIVITY
TO PROPAGATE EASTWARD ALONG SHARPENING FRONTAL ZONE...BEING FED BY
UPPER 60F TO LOWER 70F DEWPOINTS AND TEMPERATURES IN THE UPPER 80S.
GIVEN THE WIDESPREAD NATURE OF STRONG/SEVERE CONVECTION OVER KANSAS
DESPITE WEAKER INSTABILITY/MOISTURE...AM QUITE CONCERNED ABOUT THE
PROSPECTS LATER THIS EVENING AS THESE STORMS ENTER A FAR MORE
VOLATILE ENVIRONMENT...WITH 850MB DWPTS OF 16-18C AND AMPLE DEEP
LAYER SHEAR. PARAMETERS LOOK QUITE IMPRESSIVE FOR UPSCALE GROWTH
INTO A FORWARD PROPAGATING SEVERE SQUALL LINE OR DERECHO ACROSS NRN
MO OVERNIGHT. WILL CONTINUE TO MONITOR.

BOOKBINDER

&&

.DISCUSSION...

FOR THIS EVENING...EARLY ON...MAY BE SEEING SCATTERED CONVECTION
JUST ABOUT ANYWHERE IN THE FORECAST AREA THANKS TO A VERY WARM AND
HUMID AIRMASS...AND LITTLE IN THE WAY OF A CAP THIS AFTERNOON. MORE
CONCENTRATED AREA OF THUNDERSTORMS SHOULD BE OCCURRING SOUTH OF THE
FORECAST AREA ASSOCIATED WITH AN MCV MOVING INTO EXTREME SOUTHWEST
MISSOURI...AND ALSO IN NORTHWEST MISSOURI AND NORTHEAST KANSAS JUST
AHEAD OF A FRONT MOVING INTO SOUTHEAST NEBRASKA. 18Z NAM SHOWING
OVER 3000 J/KG OF CAPE AVAILABLE IN NORTHWEST MISSOURI AT 00Z
WITH LITTLE OR NO CAP. WILL CARRY A CATEGORICAL AREA FOR THIS
CONVECTION...AND TAPER OFF POPS TO CHANCE CATEGORY FURTHER SOUTH TO
COVER THE MORE SCATTERED NATURE OF THE STORMS.

PC

CONDITIONS REMAIN FAVORABLE FOR SEVERAL CONVECTIVE CLUSTERS TO
DEVELOP ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS LATE THIS
EVENING AS MID-LVL IMPULSE LIFTS OUT OF THE DEEP WESTERN TROUGH.
DEPENDING ON ORIENTATION AND STRENGTH OF THE LLJ...CLUSTERS ARE
EXPECTED TO MERGE INTO A MCS AS THEY MOVE NORTHEAST.  MUCAPES
BETWEEN 1500-2500 J/KG AND BULK SHEAR SOME 40-55 KNOTS WILL SUPPORT
SEVERE CONVECTION AS PROPAGATES EASTWARD. CORFIDI VECTORS SUGGEST
MCS WILL CONTINUE TO TRAVEL TO THE NE THROUGH THE EVENING
HOURS...LIKELY REACHING NORTHEASTERN KANSAS/NORTHWESTERN MISSOURI
NEAR MIDNIGHT.  EVENTUALLY A SOUTHEASTWARD TREND CAN BE EXPECTED
ACROSS THE REMAINDER OF THE CWA TOWARDS DAYBREAK AS SFC BOUNDARY
BEGINS TO SHIFT SOUTHWARD. SOUNDINGS POINT TO PRIMARY THREATS BEING
DAMAGING WINDS...AS SIGNIFICANT MID-LVL DRY AIR INTRUSION EXISTS
ABOVE 800 MB AND LOW-LVL FLOW BECOMES MORE EAST-WEST ORIENTATED.
GIVEN THE VERY LARGE CAPE VALUES POSSIBLE...LARGE HAIL WILL ALSO BE
POSSIBLE.  TORNADIC THREAT CANNOT BE RULED OUT...AS 0-1 KM SHEAR
VALUES REMAIN BETWEEN 15-20 KNOTS.  DESPITE THE LIKELY ELEVATED
NATURE OF STORMS...MESOSCALE BOUNDARIES FROM AFTERNOON CONVECTION
WILL NEED TO BE WATCHED FOR LOCALLY ENHANCED HELICITY.

MORE SIGNIFICANT THREAT TONIGHT AND INTO TOMORROW MORNING WILL BE
HEAVY RAIN.  PWAT VALUES WILL REMAIN AT OR ABOVE 1.75 INCHES IN MOST
LOCATIONS.  BIGGEST QUESTIONS REMAIN WITH EXACT PLACEMENT OF HEAVY
RAIN...AS QUESTIONS REMAIN AS TO HOW THE MESOSCALE INTERACTION OF
LATE AFTERNOON ACTIVITY WILL AFFECT OVERNIGHT STORMS AND LOCATION OF
BOUNDARIES. MODELS ARE ALSO AT SOME DISAGREEMENT...WITH GFS
REMAINING THE OUTLIER AT THE MOMENT.  PREFER THE MORE CONSISTENT
ECMWF/NAM/UKMET ATTM.   FOR NOW BELIEVE THE HEAVIEST CORRIDOR WILL
BE ORIENTED IN AREAS NORTH OF INTERSTATE 70...OR ALONG AXIS OF H850
THETA-E CONVERGENCE...NOSE OF LOW-LVL MOISTURE TRANSPORT AND IN A
PRIME LOCATION OF THE RIGHT ENTRANCE REGION OF THE UPR LVL JET.
HOWEVER...IF CONVECTION CAN SHIFT LOW-LVL BOUNDARIES FURTHER
SOUTH...THEN HEAVIEST RAIN AXIS COULD SHIFT FROM A KANSAS CITY TO
SEDALIA LINE BY MONDAY MORNING. AS A RESULT...HAVE INCREASED QPF
OVER THESE AREAS AND WILL EXPAND FLASH FLOOD WATCH SLIGHTLY FURTHER
TO THE SOUTH AND EAST.  OVERALL QPF OVER NORTHERN MISSOURI COULD
EXCEED 2 INCHES IN MANY LOCATIONS.

EVEN BIGGER QUESTIONS ARISE FOR THE MONDAY FORECAST...AS SITUATION
IS HIGHLY DEPENDANT ON OVERNIGHT EVOLUTION OF STORMS.  EXPECTING
MCSS TO TAKE THEIR TIME IN CLEARING THE CWA DURING THE MORNING
HOURS...WHICH WILL LIKELY LEAVE MUCH OF THE AREA UNDER COOL
SUBSIDENCE.  THE BIG KEY TO CONVECTIVE CHANCES IN THE AFTERNOON WILL
BE KEY ON WHERE OUTFLOW BOUNDARY OF OVERNIGHT CONVECTION ENDS
UP...AND HOW SOON THE ATMOSPHERE CAN RECOVER.  HOWEVER...SIGNALS
STILL POINT TO THE POTENTIAL FOR ADDITIONAL STRONG CONVECTION OUT
AHEAD OF OUTFLOW BOUNDARY OVER THE SOUTHERN CWA...WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS.  UNFORTUNATELY...DOESNT
LOOK LIKE WERE THROUGH WITH THE HEAVY RAIN AS YET ANOTHER MCS WOULD
LIKELY CROSS THE CWA MONDAY NIGHT INTO TUESDAY. THIS STILL REMAINS A
HIGHLY CONDITIONAL FORECAST...HOWEVER IF THESE SIGNALS CONTINUE
ANOTHER FLASH FLOOD WATCH MAY BE NEEDED ACROSS THE SOUTHERN HALF OF
THE CWA FOR TOMORROW NIGHT.

MID-LVL RIDGING WILL FINALLY ALLOW FOR SFC HIGH PRESSURE TO BUILD IN
FOR THE MIDDLE OF THE WEEK. WITH THE FRONT DROPPING TO OUR SOUTH ON
TUESDAY...TEMPERATURES WILL LIKELY FALL BELOW AVERAGE BOTH TUESDAY
AND WEDNESDAY.  A QUICK RECOVERY WILL TAKE PLACE ON THURSDAY AS YET
ANOTHER UPR TROUGH LIFTS OUT OF THE SOUTHWEST.  THIS WILL INDUCE SFC
CYCLOGENESIS OVER THE WESTERN PLAINS LIFTING A WARM FRONT THROUGH
US.  AFTER THE EARLY WEEK SYSTEM MOVES THROUGH...MOISTURE NEVER
REALLY GET SHUNTED TOO FAR TO THE SOUTH ALLOWING FOR HOT AND HUMID
CONDITIONS TO RETURN BY THE END OF NEXT WEEK.  ALONG WITH MUGGY
CONDITIONS...THUNDERSTORMS AND POSSIBLY ANOTHER CHANCE FOR HEAVY
RAIN WILL ENTER THE FORECAST BY FRIDAY THROUGH SATURDAY.

31

&&

.AVIATION...

FOR THE 00Z TAFS...NEAR TERM OUTLOOK FOR THE TERMINALS IS FOR VFR
CONDITIONS TO PREVAIL THROUGH ABOUT MIDNIGHT (05Z) WITH A GUSTY
SOUTH WIND. AFTER MIDNIGHT...FOCUS TURNS TO THE CONVECTION THAT IS
CURRENTLY SPREAD ACROSS NORTH CENTRAL KANSAS. EXPECT THE CONVECTION
TO CONGEAL AND OVERSPREAD THE TERMINALS AFTER MIDNIGHT. USED A TEMPO
GROUP FOR MODERATE THUNDERSTORMS AS EXACT TIMING OF STORMS INTO THE
TERMINALS IS NOT POSSIBLE AT THIS TIME. LEFT A THREE HOUR PREVAILING
THUNDERSTORM GROUP IN AFTER THE TEMPO TO COVER THE FOLLOWING
STRATIFORM RAIN AND EMBEDDED THUNDERSTORM ACTIVITY. LOOKING AT CIGS
WITH THE UP STREAM STORMS...HAVE ONLY GONE AS LOW AS MVFR CIGS IN
TAF. COULD SEE VERY BRIEF IFR CIGS AND VISIBLE...BUT ANY FLIGHT
CONDITIONS IN THIS RANGE WILL BE HIGHLY TRANSIENT AT BEST. AFTER 10Z
HAVE SOUTHEAST WIND PREVAILING WITH VFR CIGS. THROWN IN PROB30
GROUPS TO COVER THE POTENTIAL FOR CONVECTION TOMORROW. WHERE
CONVECTION...AND RESULTANT FLIGHT ISSUES...POPS UP WILL DEPEND ON
WHERE THE OUTFLOW BOUNDARY FROM THE OVERNIGHT ACTIVITY ENDS UP.
ANTICIPATE THE NEED FOR MANY UPDATES TO THE TAFS OVERNIGHT AND
TOMORROW AS THE STORMS MOVE THROUGH.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR MOZ001-
     MOZ002-MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-
     MOZ012-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-
     MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
     MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040.

KS...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 1 PM MONDAY FOR KSZ025-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, May 25, 6:40 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT SUN MAY 25 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
640 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT.

 A VERY WARM AND UNSEASONABLY HUMID AIRMASS IN PLACE OVER
 THE REGION WAS SUPPORTING A VERY UNSTABLE AIRMASS LATE THIS
 AFTERNOON. A LARGE COMPLEX OF SEVERE THUNDERSTORMS ACROSS CENTRAL
 KANSAS AS OF 6 PM WILL CONTINUE TO MOVE EASTWARD TONIGHT ALONG A
 DEVELOPING COLD FRONT...REACH WESTERN PORTIONS OF THE OUTLOOK AREA
 AROUND 9 PM. STRONG INSTABILITY AND VERTICAL WIND SHEAR WILL SUPPORT
 THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT
 OVERNIGHT. THE HIGHEST THREAT AREA WILL BE ALONG AND NORTHWEST OF
 INTERSTATE 35 DURING THE LATE EVENING HOURS...ALTHOUGH SEVERE
 WEATHER WILL CERTAINLY BE POSSIBLE ANYWHERE NORTH OF THE MISSOURI
 RIVER. DAMAGING WIND GUSTS...SOME POSSIBLY EXCEEDING HURRICANE
 FORCE...WILL BE POSSIBLE WITH THIS ACTIVITY...AS WELL AS LARGE HAIL.
 A TORNADO OR TWO CANNOT BE RULED OUT.

 IN ADDITION...WITH A DEEP TROPICAL AIRMASS IN PLACE...THIS COMPLEX
 OF STORMS WILL SPREAD A LARGE AREA OF VERY HEAVY RAINFALL OVER MUCH
 OF NORTHERN MISSOURI AND EASTERN KANSAS TONIGHT. RAIN AMOUNTS OF 2
 INCHES OR MORE WILL BE POSSIBLE..WITH THIS EXCESSIVE RAINFALL
 LEADING TO THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 THE SURFACE FRONT WILL BE MOVING SOUTH ACROSS THE OUTLOOK AREA
 MONDAY MORNING AND INTO TUESDAY. SEVERAL ROUNDS OF SLOW MOVING
 THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...TRENDING SLOWLY
 SOUTHWARD WITH TIME. SEVERE WEATHER AND ADDITIONAL TORRENTIAL
 RAINFALL ARE EXPECTED...WITH THE POTENTIAL FOR WIDESPREAD FLOODING.

 THE NEXT CHANCE OF THUNDERSTORMS WILL COME TOWARD THE FRIDAY
 SATURDAY TIME FRAME. AT THIS TIME IT IS TOO SOON TO TELL IF THERE
 IS A POTENTIAL FOR SEVERE WEATHER WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 9 PM ALONG AND
 WEST OF THE INTERSTATE 35 CORRIDOR. PERSONS ARE URGED TO BE
 ESPECIALLY CAREFUL IF SPOTTING SEVERE WEATHER OR FLOODING AT
 NIGHT...WHEN IT IS ESPECIALLY DIFFICULT TO RECOGNIZE HAZARDOUS
 WEATHER.

BOOKBINDER

In the hours before

Special weather statement, May 25, 4:14 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT SUN MAY 25 2008

MOZ025-033-252200-
MACON-RANDOLPH-
414 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN RANDOLPH AND SOUTHEASTERN
MACON COUNTIES UNTIL 500 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAIRO TO HIGBEE...
MOVING NORTHEAST AT 12 MPH.

THESE STORMS WILL BE NEAR...
  CLARK BY 450 PM CDT.

THE TOWNS OF JACKSONVILLE AND RENICK ARE ALSO IN THE PATH OF THESE
STORMS.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PC
Special weather statement, May 25, 7:57 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT SUN MAY 25 2008

MOZ001-260130-
ATCHISON-
757 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHWESTERN ATCHISON
COUNTY UNTIL 830 PM CDT...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORM 14 MILES NORTHWEST OF ROCKPORT...OR
19 MILES WEST OF TARKIO...MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL PRIMARILY TRACK ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA...CLIPPING EXTREME NORTHWEST ATCHISON COUNTY
INCLUDING THE FINAL FIVE MILES OF INTERSTATE 29 IN MISSOURI.

A BRIEF DOWNPOUR...SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE
EXPECTED WITH THIS STORM.

BOOKBINDER
Special weather statement, May 25, 8:32 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT SUN MAY 25 2008

MOZ001-002-260200-
ATCHISON-NODAWAY-
832 PM CDT SUN MAY 25 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NORTHWESTERN
NODAWAY COUNTIES UNTIL 900 PM CDT...

AT 828 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF TARKIO TO
FAIRFAX...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN ATCHISON AND NODAWAY COUNTIES...INCLUDING THE CITIES OF
FAIRFAX AND BURLINGTON JUNCTION...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:08 PM CDTSevere Thunderstorm WarningEAXWorth38 min
May 25, 9:22 PM CDTSevere Thunderstorm WarningEAXHarrison38 min
May 25, 10:01 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer44 min
May 25, 10:25 PM CDTSevere Thunderstorm WarningEAXPutnam37 min
May 25, 10:29 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison36 min
May 25, 10:35 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer26 min
May 26, 3:52 PM CDTFlash Flood WatchEAXBates, Carroll, Cass, Chariton, Clay, Cooper and 10 more18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.